If you suspect you or someone else is in danger of an overdose, please call 911 or your local equivalent emergency services.
Drug overdoses can take place intentionally or accidentally. If a person consumes a drug more frequently than prescribed or more than the recommended dosage, she could become a victim of a drug overdose. Along with the immediate obvious dangers, an overdose also brings about a variety of other health conditions. Therefore, it is important to have a better understanding about what would happen if one were to occur. When you notice any of the below mentioned signs after you or someone you know consumes a drug, there is a high chance for you or them to become a victim of a drug overdose.
Drugs have the ability to create an impact on your entire body and its many systems. Some people might experience side effects after the consumption of drugs or prescriptions. But during a drug overdose, these effects and others you might not expect would be much worse. For example, a common pain reliever like ibuprofen has no real side effects for the vast majority of people. However an overdose on ibuprofen has dangerous effects like headaches, drowsiness, nausea, vomiting, and abdominal pain.
Most often, common symptoms people experience are issues with vital signs after a drug overdose. Your blood pressure, respiratory rate, pulse rate and temperature would change. It doesn’t matter if these vitals become decreased or increased. You should never ignore these conditions because they can be life threatening.
Depending on the type of substance, an overdose can also cause confusion or sleepiness. In even more extreme scenarios this could lead to a lack of consciousness, or a blackout. Diarrhea, vomiting, nausea and abdominal pain are some of the health conditions that can take place as a result of drug overdose. There are instances where you would vomit blood or pass it during bowel movements. Permanent damage to the bodies organs (like the liver, kidneys, and brain) can take place the first time it happens, or after chronic abuse and multiple OD’s.
For someone who has been sober for some time, and then relapses, an overdose is a very scary reality. The most common you might have heard of is users of heroine. After chronic use, a tolerance is built up, requiring more of the substance to achieve the high that the brain has been conditioned to seek. Users who have been sober but relapse often start at the same level they stopped at before. With their tolerance now gone or lowered, and overdose is almost certainly the outcome.
If you or someone you know needs help with addiction, contact Scottsdale Recovery Center now to get the help you need. For over a decade, Scottsdale Recovery Center has offered an acclaimed recovery environment that merges upscale and luxury accommodations with affordability, clinical expertise and an unwavering commitment to patient care and aftercare, providing “The Gold Standard in Care” with the Joint Commission Accreditation.
Content for Scottsdale Recovery Center and Arizona Addiction Recovery Centers created by Cohn Media, LLC. Passionate and creative writing and broadcasting, covering the following industries: addiction rehab, health care, entertainment, technology and advocate of clear communication, positivity and humanity at its best. www.cohn.media
Talk to Someone Who’s Been There. Talk to Someone Who Can Help. Scottsdale Recovery Center holds the highest accreditation (Joint Commission) and is Arizona’s premier rehab facility since 2007. Call 602-346-9142.